Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 30, 2000, 1:03 PM EST for Jefferson County, Madison County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 30, 2000, 1:03 PM EST (18:03 UTC)
- Expired
- Mar 30, 2000, 1:45 PM EST
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, FL, Madison County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:15 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 301804 SVRTLH FLC065-079-301845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 103 PM EST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN FLORIDA MADISON COUNTY IN FLORIDA * UNTIL 145 PM EST * AT 101 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES NORTHWEST OF AUCILLA...OR ABOUT 23 MILES SOUTHEAST OF THOMASVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DILLS...AUCILLA BY 107 PM EST GREENVILLE...ASHVILLE BY 110 PM EST LOVETT...MAYSLAND BY 115 PM EST HAMBURG BY 120 PM EST CHERRY LAKE BY 130 PM EST MADISON...HANSON BY 135 PM EST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND DAMAGING WINDS. LAT...LON 3063 8381 3045 8383 3040 8335 3063 8334 MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:00 AM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 10:00 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EST THU MAR 30 2000 COMPOSITE OF LATEST SURFACE AND 12Z UPPER AIR DATA SHOW A STATIONARY FRONT DRAPED E-W OVER OUR NRN CWA. UPPER AND LOWER JETS NEARLY PARALLEL TO THIS BOUNDARY WITH LOW-LEVEL MOIST POOLING. 500 MB CHART AND SATELLITE DATA SHOW A SUCCESSION OF RIPPLES UPSTREAM IN THE MID-LEVEL FLOW WHICH SHOULD CONTRIBUTE TO THE HEAVY RAIN THREAT. DISCUSSED WITH ATL AND AGREED THAT FLOOD THREAT OVER OUR NRN ZONES MAY ALREADY BE TOO IMMINENT TO ISSUE FFA. WILL MENTION LOCALLY HEAVY RAIN FOR NRN AREAS IN ZONE UPDATES. ALREADY HAVE FFS FOR BEN HILL COUNTY...WHERE MANY ROADS HAVE BEEN CLOSED. SRN ZONES WILL BE IN WARM SECTOR TODAY...WITH 12Z SOUNDINGS AND FORECAST SOUNDINGS SHOWING STRONG INSTABILITY THIS AFTERNOON. VISIBLE IMAGES SHOW CLEARING UPSTREAM ENTERING WRN FL PANHANDLE ASSOCIATED WITH UPPER DRY SLOTTING. SEVERE WEATHER A GOOD BET LATER TODAY WITH IMPRESSIVE DEEP LAYER SHEAR AND GOOD INSTABILITY. SURFACE LOW NEAR MOB SLOWLY APPROACHING CWA. THIS SHOULD SLACKEN SURFACE WINDS OVER THE WATERS. AFTER DISCUSSION WITH TPA...WILL REPLACE SCA FOR COASTAL WATERS WITH SCEC'. THANKS FOR COORDINATION TPA/ATL. ALL INPUT IS WELCOME. .TLH... AL...NONE GA...NONE. FL...NONE. TJT
In the hours before
Local storm report, Mar 30, 10:10 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 PM EST WED MAR 29 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM SANDESTIN FL .75 INCH HAIL
03/29/00 WALTON DIME SIZE HAIL.
0704 PM PANAMA CITY BEACH FL 61 MPH WIND GUST
03/29/00 BAY SURFSIDE MIDDLE
SCHOOL.
0718 PM LYNN HAVEN FL WIND DAMAGE
03/29/00 BAY SEVERAL TREES AND POWER
LINES DOWN.
0753 PM HONEYVILLE FL WIND DAMAGE
03/29/00 GULF LARGE TREES DOWN ON
HWY 71.
NNNNSpecial weather statement, Mar 30, 12:28 PM EST, 35 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-301745 HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1230 PM THU MAR 30 2000 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EARLY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE AND BIG BEND... A STATIONARY FRONT EXTENDS ACROSS CENTRAL GEORGIA SOUTHWEST TO A LOW PRESSURE CENTER NEAR MOBILE. SOUTH OF THIS BOUNDARY THE AIRMASS IS MOIST AND UNSTABLE. AS TEMPERATURES REACH THE UPPER 70S TO LOWER 80S...AND COMBINED WITH THE APPROACHING AREA OF LOW PRESSURE..THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. THIS WILL FAVOR THE DEVELOPMENT OF STRONG THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON OR EARLY EVENING. MEANWHILE SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN VIGILANT AND REPORT ANY NON-ROUTINE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT WWW.SRH.NOAA.GOV/TLH/. MCT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:40 PM EST | Tornado Warning | TAE | Gulf | 65 min |
| Mar 29, 7:40 PM EST | Tornado Warning | TAE | Bay | 65 min |
| Mar 29, 8:12 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 48 min |
| Mar 30, 5:27 PM EST | Tornado Warning | TAE | Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.